Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 291, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2003, 5:28 PM CDT for Collin County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 14, 2003, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SAT JUN 14 2003 THIS AFTERNOON REMAINS QUIET RELATIVE TO WHAT WEVE SEEN DURING THE LAST FEW DAYS. SCATTERED THUNDERSTORMS ARE FORMING BETWEEN THE METROPLEX AND PARIS...WITH MORE WIDESPREAD STORMS OVER SOUTHERN OKLAHOMA. THE STEERING FLOW IS NOT TERRIBLY STRONG... WHICH WILL LIMIT OVERALL COVERAGE. WILL KEEP THE HIGHEST POPS TONIGHT ACROSS THE NORTHEAST...40-50 PERCENT...AND LEAVE 30S ELSEWHERE. WE WILL CONTINUE TO SEE A CHANCE OF THUNDERSTORMS DURING THE NEXT FEW DAYS...WITH THE HIGHEST POPS NEAR THE UPPER TROUGH WHICH WILL SLOWLY SWING SOUTHEASTWARD FROM SOUTHWESTERN OKLAHOMA INTO WESTERN LOUISIANA/EAST TEXAS DURING THE NEXT 72 HOURS. FCSTID = 58 DFW 66 86 67 87 / 30 30 20 30 ACT 67 85 65 88 / 30 40 30 30 PRX 68 84 66 86 / 50 40 30 30 DTO 66 85 66 87 / 30 30 20 30 TKI 67 85 67 87 / 40 30 20 30 DAL 68 87 69 87 / 30 30 20 30 TRL 68 85 69 87 / 40 40 20 30 CRS 67 86 68 87 / 30 40 30 30 TPL 67 86 66 89 / 30 40 30 30 .FWD...NONE.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 1 hour 43 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT. ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE... OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS. THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 42 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.